The Lupus Forum banner
1 - 4 of 4 Posts

·
Brenda
Joined
·
372 Posts
Discussion Starter · #1 ·
I was told a few years ago not to take steroids anymore because of a psychotic episode that I barely remember. I was really out of it. I had been on steroids for about 3 years either IV or oral, nonstop. That was before the lupus diagnosis. I'm not wondering if that episode could have been a lupus symptom and not a steroid side effect. I was really sick at the time. I believe now it was the disease. I had pnuemonia and was in and out of the hospital for months. Unexplained fevers. Joint and muscle pains. What my doctor thought was a severe sunburn across my nose (never did believe me that I hadn't been out in the sun) Anyway, my rhuemy and I now believe those were lupus episodes but I just got to thinking today, could it have not been the medicine. I would be thrilled if I could take steroids again. I'm going in for a steroid shot today because I'm in horrible pain and willing to risk it (small risk with a depo shot).

Any opinions on this?
 

·
Registered
Joined
·
4,444 Posts
It could have been either one, if you were on IV steroids at the time then that is quite a different thing (much higher dose) than taking even 20 mg by mouth. If you're in a lot of pain, I would think a trial of prednisone would help/be worth a try at least (if your doctor approves it and if someone will be around to monitor your for a few days).
 

·
Banned
Joined
·
808 Posts
Pyschosis can definately be a lupus symptom, and if I were you and having been on steroids for that period I would want to question whether steroids had caused it or it were a lupus symptom. For me steroids have only ever treated the psychosis effectively, (overnight usually) I think that steroids are a really usefull treatment, it's hard to unpick what causes what, I would think that putting an episode when things were clearly all over the place down to the medication is questionable, so maybe worth testing out under supervision and with caution. Very best wishes x
 

·
Registered
Joined
·
4,583 Posts
Christi, I, myself, stay as far away from steroids as possible, the side effects are just not worth it for me. But remember, we aare all different, and this is just how I feel. We all strugle with what decision to make here or there, and sometimes it can be difficult, but in the end, only you can decide what you think is best for you. be well.
 
1 - 4 of 4 Posts
Top